Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 3, 2016, 6:30 PM CDT for Winston County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 6:30 PM CDT (23:30 UTC)
- Expired
- Aug 3, 2016, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
County Winston County, MS
The radar
The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WWUS84 KJAN 032330
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT WED AUG 3 2016
MSZ032-038-040015-
WINSTON MS-CHOCTAW MS-
630 PM CDT WED AUG 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHOCTAW AND CENTRAL
WINSTON COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LOUISVILLE...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LOUISVILLE AROUND 655 PM CDT.
MILLCREEK AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NOXAPATER.
LAT...LON 3293 8910 3313 8930 3329 8908 3329 8904
3312 8881 3311 8882
TIME...MOT...LOC 2329Z 327DEG 6KT 3319 8910
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:19 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 3, 4:19 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
419 PM CDT WED AUG 3 2016
.SHORT TERM...
Tonight through Saturday morning...
Hot and humid conditions will be the main story as the upper high
remains to keep a firm grip on the region. Persistence looks to be
the key as even though the upper high over central Texas will slowly
weaken and flatten over the next few days. However our region will
remain entrenched with heights not changing much and very hot
boundary layer temperatures with 850mb temperatures hovering around
20 deg C. This is near the 90th percentile on the NAEFS/GFS
situational awareness table. This easily supports upper 90s areawide.
Therefore, persistence on highs looks pretty good forecast wise
through the weekend. Therefore, we decided to extend the heat
advisory into Thursday evening as high boundary layer moisture
combined with hot temperatures will continue to keep heat stress high
going into late week and into the weekend. Heat indices could
approach 110 degrees areawide, with some areas possibly briefly
exceeding that. Therefore the significant is continued in the HWO
into the early weekend before more convection and slightly cooler
boundary layer temps may bring less chances of exceeding the 110
degree mark for heat indices. Expect a warm few nights in the mid to
upper 70s.
There has been some isolated activity, mainly across our east this
afternoon. Some more activity along a boundary in the north will
these storms potentially come down later this afternoon in our east.
A hot and humid airmass and unstable environment will favor
microburst potential and a few strong to severe storms this evening
in the east with damaging winds the main threat. This should weaken
after sunset as heating lessens.
A gradual increase in convection is expected over the next
several days as the ridge gradually breaks down and slowly slides
west. This will bring, as mentioned before, a very slow fall in
heights over the area and keep north-northwest flow over the region.
Due to very hot temperatures, decent low and mid-level lapse rates
and vertical totals approaching 26-27 degrees the next few days, some
potential remains for some stronger storms over the next several
days. Upper low currently spinning over the Mid-Mississippi Valley
will slowly slide down the eastern periphery of the ridge tonight
into tomorrow, helping increase chances of storms in our east-
northeast areas, especially in the Golden Triangle. Each day expect
mainly diurnally driven convection to wind down each early evening. A
cold front will gradually push down towards moving into the area this
weekend but still move off to our north and east. This will help
even more scattered convection to be possible into the weekend. /DC/
.LONG TERM...
Saturday through early next week...
The area will continue to be dominated by the southern CONUS mid
level ridge during this period. With the high center remaining mostly
to our west, light northerly flow will continue to allow weak
shortwaves to drop into the forecast area and take advantage of any
available moisture. Precipitable waters look to remain near 2 inches,
especially over the eastern sections which will be plenty for mainly
afternoon convective development in the absence of any low level
inhibition.
The heat will continue. Although mid to upper 90s look promising for
this period, the operational GFS appears to be the low member in the
ensemble. Will up maximums a few degrees over the operational closer
to the ensemble average for this period. High heat indices will
remain a concern with afternoon mixed dewpoints remaining in the mid
70s. /26/
&&
.AVIATION...This afternoon VFR conditions were observed and are
expected to prevail at all sites through much of the forecast
period. Isolated to scattered convection this afternoon could again
result in a brief degradation of flight categories, namely at KGTR,
KMEI, and KHBG, if observed in a site's respected aerodrome. A few of
the storms could be severe with gust around 50 knots along with some
penny to quarter sized hail. Much of this activity will dissipate
around sunset this evening. Winds across much of the area today will
be between 4-7 knots from the north-northwest. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 98 76 97 / 13 30 18 32
Meridian 75 99 75 98 / 23 46 21 36
Vicksburg 76 98 76 97 / 8 27 15 29
Hattiesburg 76 95 75 94 / 26 52 23 50
Natchez 75 95 75 94 / 13 39 17 37
Greenville 76 98 77 97 / 9 21 12 22
Greenwood 75 98 75 97 / 12 24 14 25
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Thursday for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT Thursday for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT Thursday for ARZ074-075.
&&
DC/26/17Hazardous weather outlook, Aug 3, 2:29 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT WED AUG 3 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041- 041930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY- 229 PM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...THIS AFTERNOON AND AGAIN THURSDAY THE COMBINATION OF HEAT AND HUMIDITY WILL SEND HEAT INDICES ABOVE 110 FOR A FEW HOURS THIS AFTERNOON AND AGAIN THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY SIGNIFICANT HEAT MAY CONTINUE WITH HEAT INDICES EXPECTED TO PEAK ABOVE 110 FOR THE NEXT FEW DAYS. IT IS POSSIBLE THAT AN EXCESSIVE HEAT WARNING WILL EVENTUALLY BECOME NECESSARY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-041930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 229 PM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY BETWEEN NOON AND 8 PM. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH...PENNY TO QUARTER SIZE HAIL...AND FREQUENT LIGHTNING. THE COMBINATION OF HEAT AND HUMIDITY WILL PUSH HEAT INDICES BETWEEN 105 AND 110 DEGREES FOR A FEW HOURS THIS AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY AN ELEVATED THREAT FOR EXCESSIVE HEAT WILL CONTINUE WITH HEAT INDICES EXPECTED TO PEAK ABOVE 105 FOR THE NEXT FEW DAYS. IT IS POSSIBLE THAT A HEAT ADVISORY WILL CONTINUE TO BE NECESSARY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ025>028-035>037-042-043-047>049-053>055-059>063-041930- LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-ATTALA-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 229 PM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN THURSDAY THE COMBINATION OF HEAT AND HUMIDITY WILL PUSH HEAT INDICES BETWEEN 105 AND 110 DEGREES FOR A FEW HOURS THIS AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY AN ELEVATED THREAT FOR EXCESSIVE HEAT WILL CONTINUE WITH HEAT INDICES EXPECTED TO PEAK ABOVE 105 FOR THE NEXT FEW DAYS. IT IS POSSIBLE THAT A HEAT ADVISORY WILL CONTINUE TO BE NECESSARY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 3, 6:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT WED AUG 3 2016
MSZ032-038-040015-
WINSTON MS-CHOCTAW MS-
630 PM CDT WED AUG 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHOCTAW AND CENTRAL
WINSTON COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LOUISVILLE...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LOUISVILLE AROUND 655 PM CDT.
MILLCREEK AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NOXAPATER.
LAT...LON 3293 8910 3313 8930 3329 8908 3329 8904
3312 8881 3311 8882
TIME...MOT...LOC 2329Z 327DEG 6KT 3319 8910
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:43 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Aug 3, 12:18 PM CDT | Special Weather Statement | JAN | Clarke | 27 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.